MAUDE Adverse Event Report: GYRUS ACMI, INC. 7FR COAX HEMOSTATIC PROBE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE-USE

GYRUS ACMI, INC. 7FR COAX HEMOSTATIC PROBE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE-USE
Model Number CD-B620LA
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned for evaluation, however, the device evaluation has not yet been started.Supplemental report(s) will be submitted should any relevant new information is available and or received.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
It was reported in endoscopic retrograde cholangiopancreatography (ercp) procedure, while healing papilla bleeding, the device (bicoag probe) hemostasis tip fell off.Another bicoag probe was obtained, tried and the same issue happened.Bicoag settings were bisoftcoag 40,effect 1.There was no patient harm or injury reported, fully covered stent where used to heal the bleeding.No user injury reported.This event includes two reports addressing the two devices (bicoag probe) reported in the event.Report with patient identifier (b)(6) (bicoag probe cd-b620la lot kr248637 ).Report with patient identifier (b)(6) (bicoag cd-b620la lot kr238330 ).This report being submitted is for patient identifier (b)(6) (bicoag probe cd-b620la lot kr248637 ).
 
Additional Manufacturer Narrative
This report is being supplemented based on additional information obtained and response to follow up.Follow up response , the following information were provided: the tip of the probe fell into the patient, as seen in the x-ray transillumination.Given that the patient's procedure was already prolonged due to leakage, the doctor decided to leave the probe tip in the intestine and not attempt to remove it again.The bleeding was stopped with a covering stent.The device-related issues resulted in a prolonged procedure duration of approximately 20-30 minutes as the bleeding could not be stopped immediately.Additionally, follow up communication noted that customer confirmed that there was only (b)(4) devices broke.The customer just clarified, one broke on the table and one broke inside the patient.It was unknown which device broke inside the patient and which one broke on the table.The two broken device were addressed and filed on the initial report under patient identifier (b)(6) ( lot kr238330) and identifier (b)(6) (lot kr248637).This supplemental report is for patient identifier (b)(6) (lot kr248637).Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The e2, e3 and g2 fields were corrected based on information available at the time of the initial submission.The device was returned to olympus for inspection, and the customer's reportable malfunction was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, the tip experienced unexpected torque or excessive force during use, causing the adhesive to weaken and resulting in the tip falling out.The event can be prevented by following the instructions for use which state: - keep the device tip in sight during use.Inadvertent activation or movement of the device outside the field of vision may result in patient injury.- do not use the device if resistance to insertion is encountered.Reduce the angle or lower the forceps elevator of the endoscope until the device passes smoothly." olympus will continue to monitor field performance for this device.

Brand Name
7FR COAX HEMOSTATIC PROBE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE-USE
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17045863
Report Number3011050570-2023-00051
Device Sequence Number8577100
Product Code KNS
UDI-Device Identifier00821925039483
UDI-Public00821925039483
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K123319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCD-B620LA
Device Lot NumberKR248637
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2023
Supplement Date Received by Manufacturer06/14/2023
09/28/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date07/14/2023
10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown